# SDR 99ZZZX149

- Difficulty date: December 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8407W
- Make and model: Lakeac 250LAKE
- System (JASC): 3233 · Landing Gear Actuator
- Part: Rod
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTED NOSE GEAR ACTUATOR ROD FOR CRACKS AT THE THREADED END.  CRACK DISCOVERED IN THE BOTTOM OF THE THREAD GROOVE BELOW JAM NUT SECURING FITTING, P/N 2-4420-001.  SEVERAL PREVIOUS ACTUATORS ON OTHER ACFT REPLACED DUE TO CRACKING AND/OR SEPARATION OF THE ACTUATOR AT THIS POINT.  SUBMITTER SUGGESTED AT EACH ANNUAL 100-HOUR INSPECTION, THE THREADED END OF THE ACTUATOR BE EXAMINED VISUALLY WITH A 10X MAGNIFIER TO LOOK FOR CRACKS IN THE BOTTOM OF THE THREAD GROOVE.  CRACKS HAVE ALSO BEEN DETECTED BELOW THREADED AREA ON SOME ACTUATORS.  TO PROPERLY INSPECT, IT IS NECESSARY TO REMOVE ACTUATOR FROM ACFT AND REMOVE FITTING AND JAM NUT FROM ACTUATOR.
